How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr B Your Own Question
Dr B
Dr B, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 1073
Experience:  DVM
27344366
Type Your Dog Veterinary Question Here...
Dr B is online now
A new question is answered every 9 seconds

Dog has heat red rash underside back both leges. gave

Customer Question

dog has heat red rash underside back both leges. gave bendril and different creams on it but now has throw up and got the shake really bad
Submitted: 10 months ago.
Category: Dog Veterinary
Expert:  Dr B replied 10 months ago.

HI this is DRB and I would be happy to help you with this. First let's deal with your dog's pain first and then I will give you more information about skin conditions in this breed......

how much benedryl did you give and how much does your dog weigh?

Expert:  Dr B replied 10 months ago.

Are you there?

Customer: replied 10 months ago.
one and weight is 38 lbs yes he ghas a skin problem but this is different
Expert:  Dr B replied 10 months ago.

So you gave him 25 mg?

Customer: replied 10 months ago.
50mg
Expert:  Dr B replied 10 months ago.

Ok, well that is not correct dose of benedryl he should get no more than about 1 1/2 tablets of the 25 mg size.......but he will be ok, that is not a toxic dose......

do you have any tramadol in your home?

Customer: replied 10 months ago.
no this meds from the vet here it long word diphenhydraminie
Expert:  Dr B replied 10 months ago.

ok, do you have any steroids in your home like prednisone?

Customer: replied 10 months ago.
Customer: replied 10 months ago.
cream
Expert:  Dr B replied 10 months ago.

so you don't have any tablets?

Expert:  Dr B replied 10 months ago.

you have already tried the cream on him, correct?

Customer: replied 10 months ago.
no
Expert:  Dr B replied 10 months ago.

Ok, first I need to know a few things

1. Is he eating?

2. Is he vomiting or having any other problems besides the discomfort with the skin?

Customer: replied 10 months ago.
no... he has not eat today.... eat part of it last night
Customer: replied 10 months ago.
he vomit all the water and stuff up just little will ago
Expert:  Dr B replied 10 months ago.

If he is not having any other problems that are significant you can apply some of the Prednisone cream to his skin. But make sure you wear gloves. If he continues to vomit and feel unwell then you will have to take him to an ER today as he can get dehydrated and his electrolytes can get out of whack and this can make him very sick. Also it is very likely he has a skin infection based on what you have described and this will need to be dealt with especially after using prednisone cream.

I have been doing dermatology for 26 years and there is a high likelihood that your dog has a food allergy based on breed alone and that is very under diagnosed at vet hospitals. My best suggestion to you would be to see a vet dermatologist and I can help you find one. I hope this helps you but please let me know if you have further questions or concerns. I check my computer every night so you can leave questions here even later and I will get back to you. Sincerely, DRB

Please hit rate my service as that is the only way I am compensated. Thank you very much.

Expert:  Dr B replied 10 months ago.

I will also be happy to go into more detail about food allergy for you as well if you want the information....

Customer: replied 10 months ago.
ok thanks
Expert:  Dr B replied 10 months ago.

Just let me know if you need more help. DRB

Please hit rate my service as that is the only way I am compensated. Thank you very much.

Expert:  Dr B replied 10 months ago.

I am checking back in to see if you need anything else. Sincerely, DRB

Please hit rate my service as that is the only way I am compensated. Thank you very much.